To the Editor.
—Although most hazards of hydralazine hydrochloride therapy are well known, including clinical signs and symptoms resembling lupus erythematosus, the drug continues to be used therapeutically because of its ability to lower BP by a direct effect on peripheral vascular resistance. Among its less well-recognized side effects is serious hepatitis in sensitive individuals. We report herein such a case, where histologic evidence of granulomatous hepatitis was found.
Report of a Case.
—A 51-year-old woman was admitted to the hospital on March 24, 1982, with nausea, fever to 2.2 °C, and dark urine that contained bile. She had begun receiving 2.5 mg/day of metolazone in January and 20 to 80 mg/day of nadolol in February. On March 2, therapy was begun with 25 mg twice daily of hydralazine hydrochloride. Ten days later, the patient began experiencing malaise, with nausea and vomiting following during the next week. Ampicillin sodium, given